Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS San Angelo, TX

March 2, 2000Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2000, 1:21 AM CST for Taylor County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 1:21 AM CST (07:21 UTC)
Expired
Mar 2, 2000, 2:15 AM CST
In force
54 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Taylor County, TX

What was reported inside it

TimeReportWhereRemark
Mar 2, 2:00 AM CSTThunderstorm WindAbilene, TXTrees and power lines downed by high winds

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 020721
SVRSJT

TXC441-020815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
121 AM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 215 AM CST

* AT 117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF HAPPY VALLEY...OR ABOUT 14
  MILES NORTHEAST OF BLACKWELL...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIEW AT 145 AM CST
  OVALO AT 150 AM CST
  POTOSI AT 205 AM CST
  ABILENE AT 210 AM CST

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:58 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Mar 1, 8:58 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
858 PM CST WED MAR 1 2000

WATER VAPOR IMAGERY SHOWING THE UPPER LOW SPINNING ACROSS NORTHEAST AZ
AT THIS TIME. CURRENT INSTABILITY INDICES NOT THAT IMPRESSIVE AT THE
CURRENT TIME. HOWEVER...GREATER INSTABILITIES ARE INDICATED WEST OF THE
AREA WHERE CAPES OF 1000-1500 J/KG AND A STRONG VEERING PROFILE EXIST.
STORMS BEGINNING TO FIRE AT THIS TIME JUST TO THE NORTH OF FT STOCKTON.
SYSTEMS EASTWARD PROGRESSION IS EVIDENT SO WILL LEAVE POPS AS IS. WILL
INCLUDE "POSSIBLY SEVERE" WORDINGS FOR STERLING COUNTY AS THE NEWLY
ISSUED TSTM WATCH INCLUDES THAT COUNTY. OTHERWISE...WILL CONTINUE LAKE
CAUTIONS FOR THE BIG COUNTTRY.

21

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:58 AM CSTSevere Thunderstorm WarningSJTNolan47 min
Mar 2, 2:34 AM CSTSevere Thunderstorm WarningSJTTaylor26 min
Mar 2, 2:43 AM CSTSevere Thunderstorm WarningSJTFisher62 min
Mar 2, 2:52 AM CSTSevere Thunderstorm WarningSJTJones, Shackelford68 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.